Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 8, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 17, 2014, 8:44 PM PST for 6 counties in Washington; 9 counties in Oregon. It took effect at Feb 18, 2014, 1:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 8:44 PM PST (04:44 UTC)
- In effect from
- Feb 18, 2014, 1:00 PM PST
- Expired
- Feb 18, 2014, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 90 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS76 KPDT 180444 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 844 PM PST MON FEB 17 2014 ...VERY WINDY OVER PORTIONS OF EASTERN OREGON AND SOUTHEAST WASHINGTON TUESDAY AFTERNOON AND EVENING... .ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST ON TUESDAY WITH TIGHT PRESSURE GRADIENTS AND STRONG WINDS ALOFT. WINDS WILL INCREASE BY TUESDAY AFTERNOON OVER CENTRAL OREGON...NORTH CENTRAL OREGON...THE SIMCOE HIGHLANDS AS WELL AS THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS OF OREGON AND WASHINGTON. AS A COLD FRONT MOVES ACROSS THE AREA STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE IN THE LEE OF MOUNTAIN RANGES CAUSING LOCAL...VERY STRONG WIND GUSTS. ORZ510-511-181500- /O.NEW.KPDT.WI.Y.0008.140218T2100Z-140219T0600Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND 844 PM PST MON FEB 17 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST TUESDAY. * TIMING: STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON FROM 1 PM THROUGH MONDAY EVENING AT 10 PM. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ521-181500- /O.NEW.KPDT.WI.Y.0008.140218T2100Z-140219T0600Z/ SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BICKLETON...GOLDENDALE 844 PM PST MON FEB 17 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST TUESDAY. * TIMING: STRONGEST WINDS EXPECTED MONDAY AFTERNOON FROM 1 PM THROUGH MONDAY EVENING AT 10 PM. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS SUCH AS HIGHWAYS 97...20 AND 26. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ028-029-181500- /O.NEW.KPDT.WI.Y.0008.140218T2100Z-140219T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 844 PM PST MON FEB 17 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST TUESDAY. * TIMING: STRONGEST WINDS EXPECTED MONDAY AFTERNOON FROM 1 PM THROUGH MONDAY EVENING AT 10 PM. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ RSC
4 follow-up statements
396 WWUS76 KPDT 181232 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 432 AM PST TUE FEB 18 2014 ...VERY WINDY OVER PORTIONS OF EASTERN OREGON AND SOUTHEAST WASHINGTON THIS AFTERNOON AND EVENING... .ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST WITH TIGHT PRESSURE GRADIENTS AND STRONG WINDS ALOFT. WINDS WILL INCREASE THIS AFTERNOON OVER CENTRAL OREGON...NORTH CENTRAL OREGON...THE SIMCOE HIGHLANDS AS WELL AS THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS OF OREGON AND WASHINGTON. AS A COLD FRONT MOVES ACROSS THE AREA THIS EVENING STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE IN THE LEE OF MOUNTAIN RANGES CAUSING LOCAL...VERY STRONG WIND GUSTS. ORZ510-511-182045- /O.CON.KPDT.WI.Y.0008.140218T2100Z-140219T0600Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND 432 AM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED FROM MID AFTERNOON THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ521-182045- /O.CON.KPDT.WI.Y.0008.140218T2100Z-140219T0600Z/ SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BICKLETON...GOLDENDALE 432 AM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS EXPECTED FROM MID AFTERNOON THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS SUCH AS HIGHWAYS 97...20 AND 26. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ028-029-182045- /O.CON.KPDT.WI.Y.0008.140218T2100Z-140219T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 432 AM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS EXPECTED FROM MID AFTERNOON THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
401 WWUS76 KPDT 181701 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 901 AM PST TUE FEB 18 2014 ...VERY WINDY OVER PORTIONS OF EASTERN OREGON AND SOUTHEAST WASHINGTON THIS AFTERNOON AND EVENING... .ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST WITH TIGHT PRESSURE GRADIENTS AND STRONG WINDS ALOFT. WINDS WILL INCREASE THIS AFTERNOON OVER CENTRAL OREGON... NORTH CENTRAL OREGON...THE SIMCOE HIGHLANDS AS WELL AS THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS OF OREGON AND WASHINGTON. AS A COLD FRONT MOVES ACROSS THE AREA THIS EVENING STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE IN THE LEE OF MOUNTAIN RANGES CAUSING LOCAL...VERY STRONG WIND GUSTS. ORZ510-511-182300- /O.CON.KPDT.WI.Y.0008.140218T2100Z-140219T0600Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND 901 AM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED FROM MID AFTERNOON THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ521-182300- /O.CON.KPDT.WI.Y.0008.140218T2100Z-140219T0600Z/ SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BICKLETON...GOLDENDALE 901 AM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS EXPECTED FROM MID AFTERNOON THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ028-029-182300- /O.CON.KPDT.WI.Y.0008.140218T2100Z-140219T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 901 AM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS EXPECTED FROM MID AFTERNOON THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
439 WWUS76 KPDT 182237 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 237 PM PST TUE FEB 18 2014 ...VERY WINDY OVER PORTIONS OF EASTERN OREGON AND SOUTHEAST WASHINGTON THROUGH EARLY TONIGHT... .A COLD FRONT WILL MOVE ACROSS FORECAST AREA THIS EVENING WITH TIGHT PRESSURE GRADIENTS AND STRONG WINDS ALOFT. AS THE COLD FRONT MOVES ACROSS THE AREA THIS EVENING STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE CAUSING LOCAL...VERY STRONG WINDS AND GUSTS. ORZ510-511-190600- /O.CON.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND 237 PM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ521-190600- /O.CON.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BICKLETON...GOLDENDALE 237 PM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ028-029-190600- /O.CON.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 237 PM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS EXPECTED THROUGH THE EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
036 WWUS76 KPDT 190548 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 948 PM PST TUE FEB 18 2014 ...VERY WINDY OVER THE LOWER COLUMBIA BASIN AND THE WASHINGTON BLUE MOUNTAIN FOOTHILLS AS WELL AS THE NORTHERN OREGON BLUE MOUNTAIN FOOTHILLS... .A COLD FRONT HAS MOVED ACROSS THE AREA AND VERY WINDY CONDITIONS WILL CONTINUE PAST MIDNIGHT IN THE LOWER COLUMBIA BASIN OF OREGON AND WASHINGTON AS WELL AS THE NORTHERN BLUE MOUNTAIN FOOTHILLS OF OREGON AND THE BLUE MOUNTAIN FOOTHILLS OF WASHINGTON. PRESSURE GRADIENTS WILL WEAKEN AND THE WINDS WILL DIMINISH BY 2 AM. ORZ044-507-WAZ028-029-191000- /O.CAN.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ /O.NEW.KPDT.WI.Y.0009.140219T0600Z-140219T1000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 948 PM PST TUE FEB 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS EXTENDED THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY. * TIMING: STRONGEST WINDS ARE EXPECTED THROUGH MIDNIGHT AND THEN WIND SPEEDS WILL DROP BELOW THE ADVISORY CRITERIA BY 2 AM. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ508-190700- /O.CAN.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL 948 PM PST TUE FEB 18 2014 ...WIND ADVISORY IS CANCELLED... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 10 PM. $$ ORZ510-511-190700- /O.EXP.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND 948 PM PST TUE FEB 18 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 10 PM. $$ WAZ521-190700- /O.EXP.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BICKLETON...GOLDENDALE 948 PM PST TUE FEB 18 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 10 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 17, 8:05 PM PST, 39 minutes earlier.
Area forecast discussion, Feb 17, 8:05 PM PST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
805 PM PST MON FEB 17 2014
UPDATED FOR SMALL STREAM FLOOD ADVISORY DISCUSSION
.UPDATE...ONE WEATHER SYSTEM MOVES ON OUT AND THE NEXT ONE MOVES IN
QUICKLY BEHIND IT ON TUESDAY. A FAST AND PROGRESSIVE WEST TO
NORTHWEST FLOW ALOFT WILL CONTINUE TO BRING ONE WEATHER SYSTEM AFTER
ANOTHER THROUGH THE WEEK. SNOW LEVELS WILL LOWER TO AROUND 2000 FEET
IN THE WASHINGTON CASCADE EAST SLOPES TONIGHT AND TUESDAY MORNING.
SNOW WILL BEGIN OVER THE WASHINGTON CASCADE EAST SLOPES IN THE
MORNING THEN CHANGE TO RAIN IN THE AFTERNOON AS SNOW LEVELS RISE AND
THEN THE RAIN WILL CHANGE BACK TO SNOW BEHIND THE COLD FRONT. A
WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THIS AREA FROM 7
AM UNTIL TUESDAY UNTIL 10 AM WEDNESDAY WITH POSSIBLY 5 TO 10 INCHES
OF SNOW EXPECTED ABOVE 2000 FEET. THE NEXT CONCERN WILL BE SURFACE
PRESSURE GRADIENTS INCREASING AGAIN BY TUESDAY AFTERNOON FROM
CENTRAL OREGON NORTHWARD THROUGH THE SIMCOE HIGHLANDS AND EASTWARD
INCLUDING THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS OF
BOTH OREGON AND WASHINGTON. MAY NEED ANOTHER WIND ADVISORY FOR
THESE AREAS TUESDAY AFTERNOON AND EVENING. ANOTHER WEATHER SYSTEM
WILL THEN MOVE ACROSS THE CWA ON WEDNESDAY WITH YET ANOTHER ONE ON
THURSDAY. EACH OF THESE WEATHER SYSTEMS WILL BRING A SURGE OF
MOISTURE WITH THEM WITH RAIN AND HIGHER MOUNTAIN SNOW. WILL ALSO
NEED TO KEEP A CLOSE EYE ON THE NORTHERN BLUE MOUNTAINS FOR THE
POSSIBLE NEED OF WINTER WEATHER ADVISORIES THERE AS SNOW LEVELS WILL
BE MARGINALLY LOW ENOUGH. FOR THE REST OF TONIGHT EXPECT DECREASING
SHOWERS AND WIND. 88
&&
.AVIATION...06Z TAFS...MAINLY VFR CONDITIONS WILL PREVAIL OVERNIGHT
BUT THEN CONDITIONS WILL DEGRADE AT TIMES TO MVFR OR POSSIBLY IFR
DUE TO SHOWERS AND LOW CIGS ON TUESDAY. WINDS WILL CONTINUE TO
DIMINISH TONIGHT BUT THEN WILL INCREASE AGAIN BY TUESDAY AFTERNOON
TO MOSTLY 15 TO 25 KTS...ESPECIALLY AT KPDT...KALW...KPSC...KRDM AND
KBDN. ELSEWHERE WINDS ON TUESDAY WILL INCREASE TO 10 TO 20 KTS. 88
&&
.HYDROLOGY...A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR CENTRAL
DESCHUTES COUNTY DUE TO HEAVY RAIN AND SNOW MELT. IN PARTICULAR
MINOR FLOODING IS OCCURRING OR MAY OCCUR BETWEEN LA PINE TO TUMALO
ALONG THE LITTLE DESCHUTES RIVER AND THE DESCHUTES RIVER THROUGH AT
LEAST TUESDAY WHICH MAY BE EXTENDED THROUGH WEDNESDAY.
&&
.PREV DISC... /ISSUED 341 PM PST MON FEB 17 2014/
SHORT TERM...TONIGHT THROUGH THURSDAY...THE WEATHER PATTERN WILL BE
VERY ACTIVE DURING THIS PERIOD WITH A STRONG WESTERLY FLOW BRINGING
IMPULSES THROUGH THE REGION ON A FREQUENT BASIS. THERE WILL BE A BIT
OF A BREAK OVERNIGHT BEFORE THE NEXT SYSTEM ARRIVES EARLY TUESDAY.
STILL EXPECT A FEW OVERNIGHT SHOWERS ALONG THE EAST SLOPES OF THE
CASCADES AND OVER THE EASTERN MOUNTAINS BUT DRY IN THE LOWER
ELEVATIONS. TUESDAYS SYSTEM WILL BRING A SURGE OF PRECIPITATION OVER
THE FORECAST AREA MAINLY DURING THE DAY AND EARLY EVENING THEN
DECREASE TO MOUNTAIN SHOWERS TUESDAY NIGHT. THERE WILL BE YET
ANOTHER FAST MOVING SYSTEM HITTING THE AREA LATE TUESDAY NIGHT AND
EARLY WEDNESDAY THAT WILL ENHANCE THE SHOWER ACTIVITY. SNOW LEVELS
WILL RISE DURING THE DAY THEN LOWER TUESDAY NIGHT. THERE SHOULD BE
ENOUGH COLD AIR DAMNED UP AGAINST THE EAST SLOPES OF THE WASHINGTON
CASCADES FOR THIS TO START AS SNOW EVENT...TRANSITION TO A MIX OF
RAIN AND SNOW IN THE AFTERNOON THEN BACK TO SNOW TUESDAY NIGHT. HAVE
ISSUED AN WINTER WEATHER ADVISORY TO COVER THIS. ALSO EXPECT ANOTHER
ROUND OF WINDY CONDITIONS TUESDAY AFTERNOON AND EVENING THAT COULD
WARRANT ANOTHER WINDY ADVISORY. HOWEVER...SINCE WE CURRENTLY HAVE
WIND ADVISORIES OUT UNTIL 3Z I'LL LET THE EVENING OR MID SHIFT
CONSIDER ISSUING ANY NEW ADVISORIES.
ANOTHER SURGE OF MOISTURE WILL MOVE OVER THE REGION LATE WEDNESDAY
NIGHT AND EARLY THURSDAY FOR ANOTHER ROUND OF PRECIPITATION. SNOW
LEVELS WILL START OUT AROUND 1500 TO 2000 FEET BUT RISE BY AFTERNOON
TO 2000 TO 3000 FEET.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT...A MOIST NORTHWEST
FLOW WILL CONTINUE TOWARDS THE END OF THE WORK WEEK. AS A RESULT
UPSLOPE RAIN/SNOW SHOWERS ALONG THE BLUE MOUNTAINS WILL CONTINUE AS
WELL AS SOME SPILL OVER SNOW SHOWERS ALONG THE EAST SLOPES OF THE
CASCADES. THE LOWER ELEVATIONS SHOULD BE DRY FOR THE MOST PART DUE
TO THE RAIN SHADOW EFFECT. BY FRIDAY NIGHT THE AIR MASS WILL BEGIN
TO DRY OUT AS A RIDGE OF HIGH PRESSURE ATTEMPTS TO BUILD OVER THE
AREA. PRECIPITATION CHANCES HAVE BEEN REDUCED TO ABOUT 20 PERCENT
OR LESS OVER THE MOUNTAINS FOR THE REST OF THE WEEKEND. THERE HAS
BEEN SOME DISCREPANCY AS OF LATE WITH THE MODELS AS TO IF THE RIDGE
WILL MOVE OVER THE AREA AND DRY EVERYONE OUT WITH SOME WARMER
TEMPERATURES AND SUNSHINE...OR IF THIS PROGRESSIVE MOIST PATTERN WE
HAVE BEEN IN FOR THE PAST COUPLE OF WEEKS WILL CONTINUE. DUE TO THE
UNCERTAINTY IN THE MODELS HAVE TRENDED EXTENDED POP GRIDS TOWARD
CLIMATOLOGY WITH A CHANCE ALONG THE CASCADE CREST AND A SLIGHT
CHANCE TO CHANCE ALONG THE MOUNTAINS OF NORTHEAST OREGON. WINDS
WILL BE BREEZY THURSDAY NIGHT INTO FRIDAY BUT SHOULD DIMINISH BY
FRIDAY EVENING AND BE VARIABLE LESS THAN 10 MPH FOR THE REST OF THE
EXTENDED. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE NEAR TO
SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. WEBER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 36 55 34 41 / 20 70 80 40
ALW 38 56 35 45 / 20 80 80 40
PSC 37 56 35 46 / 10 70 50 20
YKM 30 50 30 42 / 10 70 20 20
HRI 37 56 35 45 / 10 70 60 20
ELN 29 45 28 39 / 10 80 20 20
RDM 28 52 28 41 / 10 50 80 20
LGD 31 46 30 38 / 30 70 80 40
GCD 29 48 27 40 / 20 40 80 40
DLS 35 52 35 46 / 20 90 70 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE
WA...WINTER WEATHER ADVISORY FROM 7 AM TUESDAY TO 10 AM PST
WEDNESDAY ABOVE 2000 FEET FOR THE WAZ520.
&&
THREAT INDEX
TUESDAY : YELLOW
WEDNESDAY : GREEN
THURSDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/89/88Hazardous weather outlook, Feb 17, 8:02 PM PST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 802 PM PST MON FEB 17 2014 WAZ520-190345- EAST SLOPES OF THE WASHINGTON CASCADES- 802 PM PST MON FEB 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON. .DAY ONE...TONIGHT A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR CENTRAL DESCHUTES COUNTY DUE TO HEAVY RAIN AND SNOW MELT. IN PARTICULAR MINOR FLOODING IS OCCURRING OR MAY OCCUR BETWEEN LA PINE TO TUMALO ALONG THE LITTLE DESCHUTES RIVER AND THE DESCHUTES RIVER THROUGH AT LEAST TUESDAY. PLEASE REFER TO NWS HAZARD PRODUCT ID PDXFLSPDT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SOUTHERN AND CENTRAL WASHINGTON CASCADE EAST SLOPES FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. PLEASE REFER TO NWS HAZARD PRODUCT ID PDXWSWPDT FOR DETAILS. A SERIES OF STRONG WEATHER SYSTEMS WILL MOVE THROUGH TUESDAY THROUGH THE END OF THE WEEK WITH RAIN AND MOUNTAIN SNOW AND GUSTY WINDS.
Nearby
Wind Advisories in Oregon, 2014Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.